Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 27, NWS Amarillo, TX

March 23, 2007Cimarron County, Oklahoma

NWS Amarillo, TX issued this severe thunderstorm warning at Mar 23, 2007, 6:21 PM CDT for Cimarron County, Oklahoma. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 23, 2007, 6:21 PM CDT (23:21 UTC)
Expired
Mar 23, 2007, 7:15 PM CDT
In force
54 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

County Cimarron County, OK

The radar

The Amarillo radar (KAMA), 183 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 23, 4:40 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2007-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 831 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2007-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
831 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
801 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 4:25 PM CDT, 1 hour 56 minutes earlier.

Area forecast discussion, Mar 23, 4:25 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
425 PM CDT FRI MAR 23 2007

.DISCUSSION...
THE ZONES FORECAST WILL BE A LITTLE TARDY TODAY DUE TO ONGOING
WEATHER BUT SHOULD BE OUT SHORTLY. STRONG INSTABILITY NOTED ON THE
18Z SOUNDING ALLOWING FOR SEVERE THUNDERSTORMS TO DEVELOP ALONG A
DEWPOINT DISCONTINUITY FROM ROUGHLY BEAVER TO TUCUMCARI. EXPECT
SUPERCELL DEVELOPMENT THROUGH THIS EVENING BEFORE LARGE SCALE FORCING
INCREASES TURNING THE SEVERE EVENT INTO POTENTIALLY A FLASH FLOOD
EVENT AS THUNDERSTORMS COALESCE INTO AN MCS AND TRAIN ACROSS THE
WESTERN CWA.

DID NOT CHANGE THE PREVIOUS FORECAST MUCH BUT DID LOWER POPS SOME SAT
NIGHT AND SUNDAY AS ALL MODELS NOW AGREE ON RAIN ENDING WITH THE
EJECTION OF THE UPPER LOW SATURDAY. ANOTHER UPPER LOW DEVELOPS IN THE
BASE OF THE TROUGH LEFT FROM THE DEPARTING LOW...HOWEVER IT WILL BE
WEAK AND SHOULD PASS TO THE SOUTH KEEPING MOST PRECIP OUT OF THE CWA.
THE EXTENDED FORECAST WAS LEFT AS IS WITH THE NEXT TROUGH THE MIDDLE
OF NEXT WEEK TOO FAR NORTH TO DO MUCH HERE.

HENNIG

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                54  71  44  72  48 / 100  50  40  30  10
BEAVER OK                  60  71  47  75  51 / 100  70  40  20  10
BOISE CITY OK              46  67  42  72  42 / 100  50  30   5   5
BORGER TX                  58  72  49  73  50 / 100  60  40  20  10
BOYS RANCH TX              54  73  42  73  46 / 100  50  40  20   5
CANYON TX                  54  71  42  72  48 / 100  50  40  30  10
CLARENDON TX               57  74  49  71  51 /  90  60  40  30  10
DALHART TX                 50  71  38  71  42 / 100  50  30  10   5
GUYMON OK                  56  71  45  74  45 / 100  60  40  10   5
HEREFORD TX                51  68  42  69  45 / 100  40  40  30   5
LIPSCOMB TX                61  72  49  75  52 /  90  70  40  30  10
PAMPA TX                   57  71  49  70  49 / 100  60  40  30  10
SHAMROCK TX                59  73  50  71  52 /  90  60  40  30  10
WELLINGTON TX              59  75  53  72  53 /  90  60  40  30  10

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR THE FOLLOWING
     ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF
     SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
     HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
     POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.

OK...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR THE FOLLOWING
     ZONES: BEAVER...CIMARRON...TEXAS.

&&

11/10
Hazardous weather outlook, Mar 23, 5:35 PM CDT, 46 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK....UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
535 PM CDT FRI MAR 23 2007

OKZ001>003-TXZ001>020-241100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
535 PM CDT FRI MAR 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT ACROSS THE
PANHANDLES. THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN
WHICH COULD LEAD TO FLASH FLOODING. THEREFORE...A FLASH FLOOD WATCH
IS IN EFFECT THROUGH SATURDAY MORNING FOR ALL OF THE TEXAS AND
OKLAHOMA PANHANDLES. IN ADDITION TO THE HEAVY RAIN POTENTIAL...SEVERE
THUNDERSTORMS MAY ALSO OCCUR PRODUCING LARGE HAIL...DAMAGING WINDS...
AND ISOLATED TORNADOES THROUGH THE EVENING HOURS. AS A RESULT...A
TORNADO WATCH IS IN EFFECT FOR ALL OF THE OKLAHOMA PANHANDLE AND A
LARGE PART OF THE TEXAS PANHANDLE UNTIL MIDNIGHT CDT.

SOUTH WINDS OF 15 TO 25 MPH WITH OCCASIONAL GUSTS WILL RESULT IN
CAUTION ON AREA LAKES THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORMS WILL CONTINUE THROUGH SUNDAY. SOME OF THE STORMS MAY
BE SEVERE WITH LARGE HAIL...DAMAGING WINDS AND LOCALIZED FLASH
FLOODING. THE GREATEST THREAT OF HEAVY RAIN WILL BE DURING THE EARLY
MORNING ON SATURDAY. THUNDERSTORMS WILL ALSO BE POSSIBLE WEDNESDAY
ACROSS EASTERN SECTIONS OF THE PANHANDLES. AT THIS TIME...SEVERE
THUNDERSTORMS ARE NOT EXPECTED WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE
OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT FOR POSSIBLE
ACTIVATION THIS EVENING AND TONIGHT. WEATHER OBSERVERS ARE REQUESTED
TO CALL IN THEIR RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE IN
AMARILLO.

ANDRADE

In the hours before

Local storm report, Mar 23, 5:10 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
510 PM CDT FRI MAR 23 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             ADAMS                   36.75N 101.08W
03/23/2007  M1.00 INCH       TEXAS              OK   TRAINED SPOTTER

&&

TAS
Local storm report, Mar 23, 5:15 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
515 PM CDT FRI MAR 23 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             ADAMS                   36.75N 101.08W
03/23/2007  E1.75 INCH       TEXAS              OK   PUBLIC

&&

DH
Local storm report, Mar 23, 5:41 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
541 PM CDT FRI MAR 23 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             3 W BAKER               36.87N 101.07W
03/23/2007  E1.00 INCH       TEXAS              OK   EMERGENCY MNGR

            COVERING THE ROAD

&&

DH
Local storm report, Mar 23, 5:51 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
551 PM CDT FRI MAR 23 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0548 PM     HAIL             8 N TURPIN              36.99N 100.88W
03/23/2007  E1.75 INCH       BEAVER             OK   EMERGENCY MNGR

&&

DH
Local storm report, Mar 23, 6:07 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
607 PM CDT FRI MAR 23 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             12 N ROMERO             35.90N 102.93W
03/23/2007  E1.75 INCH       HARTLEY            TX   PUBLIC

&&

DH
Special weather statement, Mar 23, 6:10 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
610 PM CDT FRI MAR 23 2007

OKZ003-232345-
BEAVER OK-
610 PM CDT FRI MAR 23 2007

...STRONG THUNDERSTORM IN NORTHWESTERN BEAVER COUNTY...

AT 610 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TURPIN MOVING NORTHEAST AT 50 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN NORTHWESTERN BEAVER COUNTY SHOULD MONITOR THE WEATHER
SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 3:52 AM CDTFlash Flood WatchAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more32 hr
Mar 23, 10:46 AM CDTSevere Thunderstorm WarningAMARandall59 min
Mar 23, 11:42 AM CDTSevere Thunderstorm WarningAMAPotter63 min
Mar 23, 1:28 PM CDTSevere Thunderstorm WarningAMAHartley, Oldham62 min
Mar 23, 2:37 PM CDTSevere Thunderstorm WarningAMAMoore23 min
Mar 23, 3:16 PM CDTSevere Thunderstorm WarningAMASherman59 min
Mar 23, 3:57 PM CDTSevere Thunderstorm WarningAMAHansford49 min
Mar 23, 5:30 PM CDTSevere Thunderstorm WarningAMADallam, Hartley60 min
Mar 23, 6:30 PM CDTSevere Thunderstorm WarningAMADallam60 min
Mar 23, 4:16 PM CDTSevere Thunderstorm WarningAMATexas59 min
Mar 23, 5:11 PM CDTTornado WarningAMATexas41 min
Mar 23, 5:25 PM CDTTornado WarningAMABeaver35 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.